Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 182, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Sep 19, 2005, 5:01 PM EST for Clinton County, Tippecanoe County, Indiana. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 19, 2005, 5:01 PM EST (22:01 UTC)
- Expired
- Sep 19, 2005, 5:45 PM EST
- In force
- 44 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Clinton County, IN, Tippecanoe County, IN
The radar
The Indianapolis radar (KIND), 83 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 19, 5:32 PM EST | TSTM WND DMG | Frankfort, IN | TREES DOWN, SOME LARGE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 19, 3:25 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 357 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 433 m²/s²
- 0-3 km storm-relative helicity
- 545 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 192200 SVRIND INC023-157-192245- /O.NEW.KIND.SV.W.0182.050919T2201Z-050919T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 501 PM EST MON SEP 19 2005 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN CLINTON COUNTY IN CENTRAL INDIANA THIS INCLUDES THE CITY OF FRANKFORT SOUTHERN TIPPECANOE COUNTY IN WEST CENTRAL INDIANA * UNTIL 545 PM EST * AT 456 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF DAYTON...OR ABOUT NEAR LAFAYETTE...AND MOVING SOUTHEAST AT 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CLARKS HILL AROUND 510 PM EST FRANKFORT AROUND 515 PM EST IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4038 8708 4023 8704 4023 8648 4042 8648 $$ SALLY
3 follow-up statements
000 WWUS53 KIND 192221 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 521 PM EST MON SEP 19 2005 INC023-157-192245- /O.CON.KIND.SV.W.0182.000000T0000Z-050919T2245Z/ CLINTON-TIPPECANOE- 521 PM EST MON SEP 19 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EST FOR WESTERN CLINTON AND SOUTHERN TIPPECANOE COUNTIES... AT 518 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MULBERRY...OR ABOUT 10 MILES NORTHWEST OF FRANKFORT...MOVING SOUTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... FRANKFORT AROUND 540 PM EST A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EST MONDAY EVENING FOR NORTHWESTERN INDIANA. LAT...LON 4038 8708 4023 8704 4023 8648 4042 8648 $$ SALLY
000 WWUS53 KIND 192239 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 539 PM EST MON SEP 19 2005 INC023-157-192245- /O.CON.KIND.SV.W.0182.000000T0000Z-050919T2245Z/ CLINTON-TIPPECANOE- 539 PM EST MON SEP 19 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EST FOR NORTHWESTERN CLINTON AND SOUTHERN TIPPECANOE COUNTIES... AT 536 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FRANKFORT...MOVING SOUTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... FRANKFORT AROUND 545 PM EST THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EST MONDAY EVENING FOR NORTHWESTERN INDIANA. LAT...LON 4038 8708 4023 8704 4029 8637 4042 8648 $$ JOHNSON
000 WWUS53 KIND 192242 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 542 PM EST MON SEP 19 2005 INC023-157-192252- /O.EXP.KIND.SV.W.0182.000000T0000Z-050919T2245Z/ CLINTON-TIPPECANOE- 542 PM EST MON SEP 19 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CLINTON AND SOUTHERN TIPPECANOE COUNTIES EXPIRES AT 545 PM EST... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EST MONDAY EVENING FOR NORTHWESTERN INDIANA. LAT...LON 4038 8708 4023 8704 4029 8637 4042 8648 $$ SALLY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 3:00 PM EST, 2 hours 1 minute earlier.
Area forecast discussion, Sep 19, 3:00 PM EST, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 300 PM EST MON SEP 19 2005 .DISCUSSION...FORECAST FOCUS WILL BE ON TIMING OF THUNDERSTORMS THIS EVENING. MODELS ARE VERY SIMILAR WITH TIMING FROPA AND UPPER FEATURES SO WILL USE A BLEND. AT 18Z ILX SOUNDING ALONG WITH ACARS DATA CONFIRMS THE PRESENCE OF A 700-750MB CAP. THIS IS EVIDENT IN THE LACK OF CU FORMING. SUNNY SKIES AND SOME PRE-FRONTAL COMPRESSION HAVE CONSPIRED TO RAISE TEMPERATURES INTO THE MID AND UPPER 80S IN MOST OF CENTRAL INDIANA WITH OUR SOUTHERN AREA INTO THE LOW 90S. CHALLENGE IS WHEN SAID CAP WILL ERODE OR BE BROKEN. AT THIS TIME MOST THINGS POINT TO IT BEING BROKEN AS OPPOSED TO ERODING. WITH SUNSET IN ABOUT 3 HOURS ITS POSSIBLE THAT SOME EROSION COULD OCCUR BUT WITH SUCH STRONG WARM ADVECTION ONGOING THAT WILL BE NEGATED. THE NEXT POSSIBILITY WILL BE ALONG THE FRONT AS THUNDERSTORMS ARE ALREADY OCCURING IN ILLINOIS. ATMS OVER CENTRAL INDIANA IS VERY UNSTABLE WITH LIS IN THE -6 TO -8 RANGE AND MODIFIED ILX SOUNDING SHOWING CAPES IN THE AREA OF 2000J/KG. MEAN MOTION WILL REMAIN DUE EAST AT FIRST...AT LEAST UNTIL THE FRONT GETS CLOSER. AT 19Z SAID FRONT WAS OVER NORTHERN MO/IL WITH STORMS STRUNG OUT ALONG IT. ALL THAT SAID WILL ADJUST TIMING OF TSRA IN GRIDS TO COINCIDE MORE WITH WHATS CURRENTLY GOING ON WITH THE TSRA CLUSTER IN NORTHERN ILLINOIS AND FROPA. DAMAGING WIND AND HAIL WILL BE THE MAIN THREAT. AFTER TONIGHT THERE WILL BE A PERIOD OF QUIET WEATHER BEFORE ANOTHER CHANCE OF RAIN THIS WEEKEND. MODELS HAVE BEEN UNSETTLED IN TIMING OF THE FRONT ON FRI/SAT SO WILL KEEP CURRENT POPS IN ON FRIDAY AND SEE IF LATER RUNS PROVIDE MORE CONSISTENCY. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SALLY
Hazardous weather outlook, Sep 19, 4:29 PM EST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 429 PM EST MON SEP 19 2005 INZ021-028>031-035>049-051>057-060>065-067>072-202130- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 429 PM EST MON SEP 19 2005 ...SEVERE STORMS POSSIBLE INTO THIS EVENING ACROSS CENTRAL INDIANA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: DAMAGING WINDS...LARGE HAIL...FLASH FLOODING...ISOLATED TORNADOES FREQUENT LIGHTNING WILL ALSO OCCUR. AREAS AFFECTED AND TIMING: THE STRONGEST STORMS WILL AFFECT AREAS NORTH OF INTERSTATE 70 FROM LATE THIS AFTERNOON THROUGH MIDNIGHT. AREAS SOUTH OF INTERSTATE 70 WILL SEE SCATTERED STRONG STORMS THROUGH SUNSET THEN AN INCREASING THREAT FOR SEVERE WEATHER AS THE EVENING PROGRESSES. DISCUSSION: STORMS WILL SPREAD SOUTH AND EAST ACROSS CENTRAL INDIANA AHEAD OF A COLD FRONT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE AGAIN FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Special weather statement, Sep 19, 3:29 PM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 329 PM EST MON SEP 19 2005 INZ021-028>031-035>044-200400- BOONE-CARROLL-CLINTON-DELAWARE-FOUNTAIN-HAMILTON-HOWARD-MADISON- MONTGOMERY-PARKE-RANDOLPH-TIPPECANOE-TIPTON-VERMILLION-WARREN- 329 PM EST MON SEP 19 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 801 IN EFFECT UNTIL 11 PM EST FOR THE FOLLOWING AREA... IN INDIANA THIS WATCH INCLUDES 15 COUNTIES IN CENTRAL INDIANA BOONE... CLINTON... HAMILTON... HOWARD... MADISON... TIPTON... IN EAST CENTRAL INDIANA DELAWARE... RANDOLPH... IN NORTH CENTRAL INDIANA CARROLL... IN WEST CENTRAL INDIANA FOUNTAIN... MONTGOMERY... PARKE... TIPPECANOE... VERMILLION... WARREN... THIS INCLUDES THE CITIES OF...ANDERSON...CRAWFORDSVILLE... FRANKFORT...KOKOMO...LAFAYETTE AND MUNCIE.
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 8:10 AM EST | Severe Thunderstorm Warning | IND | Clay, Parke, Vermillion, Vigo | 35 min |
| Sep 19, 4:34 PM EST | Severe Thunderstorm Warning | IND | Carroll, Tippecanoe | 41 min |
| Sep 19, 5:16 PM EST | Flash Flood Warning | IND | Carroll | 23 hr |
| Sep 19, 5:20 PM EST | Flash Flood Warning | IND | Tippecanoe | 115 min |
| Sep 19, 5:36 PM EST | Severe Thunderstorm Warning | IND | Fountain, Vermillion, Warren | 39 min |
| Sep 19, 5:37 PM EST | Severe Thunderstorm Warning | IND | Clinton, Howard, Tipton | 53 min |
| Sep 19, 5:45 PM EST | Flash Flood Warning | IND | Carroll | |
| Sep 19, 5:54 PM EST | Flash Flood Warning | IND | Carroll | 66 min |
| Sep 19, 6:46 PM EST | Severe Thunderstorm Warning | IND | Hendricks, Marion | 44 min |
| Sep 19, 6:57 PM EST | Severe Thunderstorm Warning | IND | Johnson, Morgan, Shelby | 48 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.